Migraine MLT-down: an unusual presentation of migraine in patients with aspartame-triggered headaches

Headache. 2001 Oct;41(9):899-901.

Abstract

Aspartame, an artificial sweetener added to many foods and beverages, may trigger headaches in susceptible individuals. We report two patients with aspartame-triggered attacks in whom the use of an aspartame-containing acute medication (Maxalt-MLT) worsened an ongoing attack of migraine.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Adult
  • Aspartame / adverse effects*
  • Aspartame / therapeutic use
  • Female
  • Humans
  • Male
  • Migraine Disorders / chemically induced
  • Migraine Disorders / drug therapy*
  • Migraine Disorders / physiopathology*
  • Serotonin Receptor Agonists / therapeutic use
  • Sweetening Agents / adverse effects*
  • Sweetening Agents / therapeutic use
  • Triazoles / adverse effects*
  • Triazoles / therapeutic use
  • Tryptamines

Substances

  • Serotonin Receptor Agonists
  • Sweetening Agents
  • Triazoles
  • Tryptamines
  • rizatriptan
  • Aspartame